Alert archive / Georgia / River Flood Warnings in 2008

River Flood Warning 8, NWS Atlanta, GA

December 10, 2008Clarke County, Greene County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 10, 2008, 10:22 PM EST for Clarke County, Greene County, Oconee County, Georgia. It took effect at Dec 12, 2008, 6:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 10:22 PM EST (03:22 UTC)
In effect from
Dec 12, 2008, 6:00 AM EST
Expired
Dec 12, 2008, 5:56 PM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Clarke County, GA, Greene County, GA, Oconee County, GA

The river

Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 10.74 ft at Dec 12, 2008, 12:00 AM EST.

actionminormoderate5101512/1112/1212/13
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 110322
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EST WED DEC 10 2008

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

GAC059-133-219-111722-
/O.NEW.KFFC.FL.W.0008.081212T0436Z-081213T1724Z/
/PNFG1.1.ER.081212T0436Z.081212T1800Z.081213T1124Z.NO/
1022 PM EST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR PENFIELD 
* FROM THURSDAY EVENING UNTIL SATURDAY AFTERNOON
* AT 09PM WEDNESDAY THE STAGE WAS...4.2 FEET AND RISING
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 12.8 FEET BY FRIDAY EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.7 FEET ON FEB 24 2003.
  

$$
3 follow-up statements
000 
WGUS82 KFFC 111608
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 AM EST THU DEC 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC117-121-120608-
/O.EXT.KFFC.FL.W.0007.000000T0000Z-081213T0200Z/
/APHG1.1.ER.081211T1612Z.081212T0000Z.081212T2000Z.NO/
1108 AM EST THU DEC 11 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* FROM LATE THIS MORNING UNTIL FRIDAY EVENING
* AT 10AM THURSDAY THE STAGE WAS 7.0 FEET AND RISING SLOWLY
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 7.5 FEET BY AFTER MIDNIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.

$$

GAC059-133-219-120608-
/O.EXT.KFFC.FL.W.0008.081212T1312Z-081213T1434Z/
/PNFG1.1.ER.081212T1312Z.081213T0000Z.081213T0834Z.NO/
1108 AM EST THU DEC 11 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM FRIDAY MORNING UNTIL SATURDAY MORNING
* AT 10AM THURSDAY THE STAGE WAS 5.7 FEET AND RISING
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND
  CONTINUE TO RISE TO NEAR 11.6 FEET BY FRIDAY EVENING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* AT 11.0 FEET...MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO
  OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 120303
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EST THU DEC 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC059-133-219-121703-
/O.EXT.KFFC.FL.W.0008.081212T1100Z-081213T1520Z/
/PNFG1.1.ER.081212T1100Z.081213T0000Z.081213T0920Z.NO/
1003 PM EST THU DEC 11 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM TOMORROW MORNING UNTIL SATURDAY MORNING
* AT 9 PM THURSDAY EVENING THE STAGE WAS 10.2 FEET AND SLOWLY RISING.
* MINOR FLOODING IS FORECAST WITH A CREST OF 11.7 FEET FRIDAY
  EVENING. 
* FLOOD STAGE IS 11.0 FEET 
* THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY SATURDAY
  MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS42 KFFC 122256
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EST FRI DEC 12 2008

.HEAVY RAINFALL ACROSS NORTH AND CENTRAL GEORGIA WEDNESDAY
AND THURSDAY RESULTED IN SIGNIFICANT RISES ON AREA CREEKS...
STREAMS...AND RIVERS. HOWEVER...MOST CREEKS...STREAMS...AND
RIVERS ARE BEGINNING TO FALL.  THE FLOOD WARNING THAT WAS 
IN EFFECT LAST NIGHT AND EARLY THIS MORNING FOR THE OCONEE
RIVER AT PENFIELD WAS CANCELED AT 908 AM EST THIS MORNING.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

GAC059-133-219-122326-
/O.CAN.KFFC.FL.W.0008.000000T0000Z-081213T1520Z/
/PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
556 PM EST FRI DEC 12 2008

FORECAST INFORMATION FOR
  OCONEE RIVER NEAR PENFIELD 
* AT 5 PM FRIDAY THE STAGE WAS...10.5 FEET 
* NO FLOODING IS CURRENTLY FORECAST...THE RIVER WILL REMAIN
  BELOW FLOOD STAGE. THE RIVER WILL CREST AT 10.7 FEET AT 1 AM
  EST SATURDAY.
* FLOOD STAGE IS 11.0 FEET 
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 10, 9:02 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 10, 9:02 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EST WED DEC 10 2008

.UPDATE...
MAIN CHANGE WILL BE THE FLOOD WATCH. TRAINING OF HEAVY RAIN OVER
THE SOUTHEAST PART OF THE CWA WILL CONTINUE THIS EVENING. 6-HOURLY
FFG AMOUNTS BEING APPROACHED AND FURTHER RAINFALL COULD PRODUCE
FLOODING SO WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE CWA.
THIS AREA OF RAIN WILL BEING SHIFTING NORTHWARD AHEAD OF THE
SURFACE LOW OVER THE NORTHERN GULF. CREEKS AND SMALL RIVERS
ALREADY AT BANKFULL IN MANY LOCATIONS AND WITH ADDITIONAL RAIN
AFTER MIDNIGHT...SOME OF THESE CREEKS COULD GO ABOVE FLOOD STAGE
SO WILL THEREFORE CONTINUE THE FLOOD WATCH. NO OTHER CHANGES
PLANNED FOR THE FORECAST.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WIND ADVISORY FROM 7 AM THURSDAY TO 2 AM EST FRIDAY FOR THE
FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE...
FLOYD...GORDON...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS...
PIKE...POLK...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WALKER...
WEBSTER...WHITFIELD.

&&

17
Hazardous weather outlook, Dec 10, 9:40 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EST WED DEC 10 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
946 PM EST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TOWARD DAYBREAK THURSDAY
MORNING ACROSS WESTERN GEORGIA. HEAVY RAIN AND FLOODING IS POSSIBLE
ACROSS NORTH AND CENTRAL GEORGIA ALONG WITH ISOLATED THUNDERSTORMS
TONIGHT.

.SYNOPSIS...
AN AREA OF LOW PRESSURE OFF THE LOUISIANA COAST AND A STATIONARY
FRONT ACROSS NORTHWEST GEORGIA WILL PRODUCE WIDESPREAD RAIN...SOME
HEAVY...ACROSS THE REGION TONIGHT. FOR MORE INFORMATION ON THE HEAVY
RAIN AND THE POTENTIAL FOR FLOODING...SEE THE LATEST FLOOD WATCH
STATEMENT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS LATE TONIGHT WILL BE
DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. ALSO...THE HEAVY RAIN
COULD PRODUCE FLOODING OF CREEK...STREAMS...AND LOW LYING AREAS OF
ROADS.

.DISCUSSION...
WITH THE HEATING OF THE DAY GONE...AND CAPES AND WIND SHEAR
DIMINISHING...THE THREAT OF SEVERE WEATHER HAS ALSO DIMINISHED FOR
THE REST OF THIS EVENING. HOWEVER...TOWARD DAYBREAK THURSDAY AS THE
AREA OF LOW PRESSURE MOVES INTO EASTERN ALABAMA...LOW LEVEL WIND
SHEAR AND CAPES WILL INCREASE. THEREFORE THERE IS A RISK OF AN
ISOLATED SEVERE THUNDERSTORM ACROSS WESTERN GEORGIA AROUND SUNRISE
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. HAZARDOUS
WEATHER IS NOT EXPECTED FOR THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Dec 10, 4:50 PM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EST WED DEC 10 2008

GAZ085-086-097-098-110>112-102230-
450 PM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TELFAIR...WHEELER...
MONTGOMERY...TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL
530 PM EST...

AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SCOTT TO ALAMO...MOVING NORTHEAST AT 30
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
TELFAIR...WHEELER...MONTGOMERY...TREUTLEN...LAURENS...JOHNSON AND
EMANUEL COUNTIES THROUGH 530 PM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ROCKLEDGE...SCOTT...ALAMO...LOTHAIR...ADRIAN...
MEEKS...SOPERTON...KITE...NORRISTWON...ZAIDEE...COVENA...BLUNDALE AND
TARRYTOWN.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Dec 10, 5:05 PM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST WED DEC 10 2008

GAZ105>108-102230-
505 PM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CRISP...WILCOX...
PULASKI AND DOOLY COUNTIES UNTIL 530 PM EST...

AT 500 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONEY...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS
PORTIONS OF CRISP...WILCOX...PULASKI AND DOOLY COUNTIES THROUGH 530
PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WENONA...CONEY...CORDELE...TREMONT...SEVILLE...VIENNA...PITTS...
TIPPETTVILLE...WALLACE...FINLEYSON AND PINEVIEW.
Special weather statement, Dec 10, 5:32 PM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EST WED DEC 10 2008

GAZ001>009-011>016-019>022-030>033-111200-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-
532 PM EST WED DEC 10 2008

...SNOW POSSIBLE IN NORTH GEORGIA LATE THURSDAY AND THURSDAY NIGHT...

A DEEP CLOSED UPPER LOW AND ASSOCIATED COLD FRONT...LOCATED IN SOUTH
TEXAS WEDNESDAY EVENING...WILL TRACK ACROSS THE SOUTHEAST U.S.
TONIGHT AND THURSDAY. AS THE UPPER LOW MOVES NORTHEAST OF THE AREA
THURSDAY EVENING...A POCKET OF VERY COLD AIR ALOFT WILL TRACK
ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA ON THE BACK SIDE OF THE
DEPARTING STORM SYSTEM. BY THIS TIME...SURFACE TEMPERATURES ACROSS
NORTHWEST AND NORTH CENTRAL GEORGIA WILL BE IN THE LOWER TO MID
30S AS COLD AIR SPREADS INTO THE AREA FROM THE NORTHWEST.
THUS...RAIN SHOWERS WILL LIKELY CHANGE TO SNOW SHOWERS...GENERALLY
NORTHWEST OF A ROME...TO ELLIJAY...TO BLUE RIDGE LINE.

MUCH UNCERTAINTY EXISTS AT THIS TIME WITH RESPECT TO THE AMOUNT
OF MOISTURE THAT WILL BE AVAILABLE WHEN THE AIR BECOMES COLD
ENOUGH TO SUPPORT SNOW. THUS...NO ADVISORIES...WATCHES...OR
WARNINGS ARE BEING ISSUED AT THIS TIME. IN ADDITION...GROUND
TEMPERATURES ARE NOT EXPECTED TO SUPPORT ACCUMULATION OF SNOW ON
ROADWAYS. NONETHELESS...SOME MINOR ACCUMULATION OF SNOW WILL BE
POSSIBLE IN NORTHWEST AND NORTH CENTRAL GEORGIA LATE THURSDAY AND
THURSDAY EVENING. THE MOST LIKELY AREAS TO SEE ANY ACCUMULATION OF
SNOW WILL BE ACROSS DADE...WALKER...CATOOSA...AND CHATTOOGA
COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND
TELEVISION FOR FURTHER STATEMENTS ON THIS POTENTIAL WINTER WEATHER SITUATION.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 12:57 AM ESTAreal Flood WarningFFCCrisp, Dooly, Stewart, Sumter, Webster, Wilcox6 hr
Dec 11, 6:32 AM ESTAreal Flood WarningFFCCrisp, Dooly, Houston, Macon, Pulaski, Schley and 3 more6 hr
Dec 11, 8:32 AM ESTAreal Flood WarningFFCMurray, Whitfield6 hr
Dec 11, 8:54 AM ESTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Dodge, Houston, Jones and 3 more51 min
Dec 11, 10:36 AM ESTSevere Thunderstorm WarningFFCClarke, Emanuel, Glascock, Greene, Hancock, Jackson and 10 more39 min
Dec 11, 11:00 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs11 hr
Dec 11, 11:04 AM ESTSevere Thunderstorm WarningFFCJefferson26 min
Dec 11, 12:39 PM ESTAreal Flood WarningFFCDooly, Sumter9 hr
Dec 11, 12:58 PM ESTRiver Flood WarningFFCDade18 hr
Dec 11, 2:31 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield18 hr
Dec 11, 3:33 PM ESTWinter Weather AdvisoryFFCCatoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more5 hr
Dec 11, 5:02 PM ESTAreal Flood WarningFFCJones6 hr

Nearby

River Flood Warnings in Georgia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.